×

zbMATH — the first resource for mathematics

Approximative characteristics and properties of operators of the best approximation of classes of functions from the Sobolev and Nikol’skii-Besov spaces. (English. Ukrainian original) Zbl 07308113
J. Math. Sci., New York 252, No. 4, 508-525 (2021); translation from Ukr. Mat. Visn. 17, No. 3, 372-395 (2020).
Nine new theorems are proved, and the statement of six known further ones are written in this eighteen pages paper with thirty one references, whose study requires several pages with notations, definitions and auxiliary assertions.
Here it is a resume of the paper written from its introduction:
The authors continue the study (see [A. S. Romanyuk and V. S. Romanyuk, “Estimates of some approximative characteristics of classes of periodic functions of one variable and many ones”, Ukr. Mat. Zh., 71, No. 8, 1102–1115 (2019)]) on the approximation of the Nikol’skii-Besov \(B_{p,\theta}^r\) and Sobolev \(\mathbb{W}_{p,\alpha}^r\) classes of periodic functions of one and many variables in the space \(B_{\infty ,1}\).
A specific feature of the space \(B_{\infty ,1}\), as a linear subspace in \(L_{\infty }\), is that its normalization is carried out on the basis of the expansion of functions from \(L_{\infty }\) in Fourier series in the trigonometric system \(\left\{e^{i(k,x)}\right\}_{k\in \mathbb{Z}^d}\), and the corresponding norm in this space is stronger, than the \(L_{\infty}\)-norm. As was noted in the aforementioned reference, the study of definite approximative characteristics just in the space \(B_{\infty ,1}\) is favored by the following circumstance. The solution of problems of determination of their ordinal values in the space \(L_{\infty }\), in particular, for \(d\geq 3\), with the help of the available methods meets a number of obstacles that cannot be yet removed. At the same time, the authors note that some approximative characteristics of certain functional classes in the space \(B_{\infty ,1}\) were studied in the first four references of the paper, these including the aforesaid one.
The results of the present work are presented, in fact, in two items. In the first one, the authors consider the orthowidths of the classes \(B_{p,\theta}^r\) and \(\mathbb{W}_{p,\alpha}^r\) (and the quantities similar by definition) from the viewpoint of the determination of the ordinal values of those approximative characteristics. In the second item, the objects of studies are linear operators that are optimum in the problem of exact-by-order values of the best approximations of the classes \(B_{p,\theta}^r\) in the space \(B_{\infty ,1}\) with the help of the trigonometric polynomials generated by the system \(\left\{e^{i(k,x)}\right\}_{k\in \mathbb{Q}_n}\). Here, the sets \(\mathbb{Q}_n\), \(n\in \mathbb{N}\), are the so-called step hyperbolic crosses in \(\mathbb{Z}^d\). One of the key questions concerns the sequence of the norms of such operators (the operators that act from \(L_{\infty}\) into \(L_{\infty}\)), namely, the question of the boundedness or unboundedness of this sequence.
MSC:
42A10 Trigonometric approximation
41A46 Approximation by arbitrary nonlinear expressions; widths and entropy
42B10 Fourier and Fourier-Stieltjes transforms and other transforms of Fourier type
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Romanyuk, AS; Romanyuk, VS, Estimates of some approximative characteristics of classes of periodic functions of one variable and many ones, Ukr. Mat. Zh., 71, 8, 1102-1115 (2019)
[2] Belinsky, ES, Estimates of entropy numbers and Gaussian measures for classes of functions with bounded mixed derivative, J. Approx. Theory, 93, 114-127 (1998) · Zbl 0904.41016
[3] Romanyuk, AS; Romanyuk, VS, Approximative characteristics of classes of periodic functions of many variables in the space B_∞,1, Ukr. Mat. Zh., 71, 2, 271-282 (2019) · Zbl 1436.42005
[4] M. V. Hembarskyi, S .B. Hembarska, and K. V. Solich, “The best approximations and widths of the classes of periodical functions of one and several variables in the space B_∞,1,” Mat. Stud., 51(1), 74-85 (2019).
[5] Lizorkin, PI; Nikol’skii, SM, The spaces of functions with mixed smoothness from the decompositional viewpoint, Trudy Mat. Inst. AN SSSR, 187, 143-161 (1989)
[6] Besov, OV, Studies of a family of functional spaces in connection with the theorems of embedding and continuation, Trudy Mat. Inst. AN SSSR, 60, 42-61 (1961)
[7] Nikol’skii, SM, Inequalities for entire functions with finite degree and their application in the theory of differentiable functions of many variables, Trudy Mat. Inst. AN SSSR, 38, 244-278 (1951)
[8] T. I. Amanov, “The theorems of representation and embedding for functional spaces \({S}_{p,\theta}^{(r)}B\left({R}_n\right)\) and \({S}_{p,\theta}^{\underset{\ast }{(r)}}B, \) (0 ≤ x_j ≤ 2π; j = 1, . . . , n),” Trudy Mat. Inst. AN SSSR, 77, 5-34 (1965).
[9] Temlyakov, VN, The appproximation of functions with bounded mixed derivative, Trudy Mat. Inst. AN SSSR, 178, 1-112 (1986)
[10] Temlyakov, VN, Approximation of Periodic Functions (1993), New York: Nova Sci, New York · Zbl 0899.41001
[11] A. S. Romanyuk, Approximative Characteristics of Classes of Periodic Functions of Many Variables [in Russian], Institute of Mathematics of the NAS of Ukraine, Kiev, 2012.
[12] Dinh Düng, V. Temlyakov, and T. Ullrich, Hyperbolic Cross Approximation. Birkhäuser, Basel, 2018. · Zbl 1414.41001
[13] Temlyakov, VN, The widths of some classes of functions of several variables, Dokl. AN SSSR, 267, 2, 314-317 (1982)
[14] Dinh Düng, “The approximation of functions of many variables on a torus by trigonometric polynomials,” Matem. Sbornik, 131(173)(2), 251-271 (1986). · Zbl 0634.42005
[15] Galeev, ÉM, Orders of orthoprojective widths of classes of periodic functions of one variable and several ones, Mat. Zametki, 43, 2, 197-211 (1988) · Zbl 0659.42008
[16] Temlyakov, VN, The estimates of asymptotic characteristics of classes of functions with bounded mixed derivative or difference, Trudy Mat. Inst. AN SSSR, 189, 138-168 (1989)
[17] Galeev, ÉM, Approximation of classes of periodic functions of several variables by operators of the trace class, Mat. Zametki, 47, 3, 32-41 (1990)
[18] Andrianov, AV; Temlyakov, VN, On two methods of expansion of properties of systems of functions of one variable into their tensor product, Trudy Mat. Inst. RAN, 219, 32-43 (1997)
[19] Romanyuk, AS, The estimates of approximative characteristics of the Besov classes \({B}_{p,\theta}^r\) of periodic functions of many variables on the space L_q, I, Ukr. Mat. Zh., 53, 9, 1224-1231 (2001) · Zbl 1005.42003
[20] Romanyuk, AS, The estimates of approximative characteristics of the Besov classes \({B}_{p,\theta}^r\) of periodic functions of many variables on the space L_q, II, Ukr. Mat. Zh., 53, 10, 1402-1408 (2001) · Zbl 1005.42004
[21] Stasyuk, SA; Fedunyk, OV, The approximative characteristics of the classes \({B}_{p,\theta}^{\Omega}\) of periodic functions of many variables, Ukr. Mat. Zh., 58, 5, 692-704 (2006) · Zbl 1120.42001
[22] Pustovoitov, NN, The orthowidths of classes of multidimensional periodic functions whose majorant of mixed moduli of continuity contains power and logarithmic factors, Anal. Math., 34, 3, 187-224 (2008) · Zbl 1164.41019
[23] Akishev, GA, In the orthowidths of the Nikol’skii-Besov classes in Lorentz spaces, Izv. Vyssh. Ucheb. Zav. Mat., 2, 25-33 (2009)
[24] Romanyuk, AS, Widths and the best approximation of the classes \({B}_{p,\theta}^r\) of periodic functions of many variables, Anal. Math., 37, 181-213 (2011) · Zbl 1240.42028
[25] Bazarkhanov, DB, Estimates of the Fourier widths of classes of the Nikol’skii-Besov and Lizorkin-Triebel types of periodic functions of many variables, Mat. Zametki, 87, 2, 305-308 (2010)
[26] D. B. Bazarkhanov, “The approximation by splashes and the Fourier widths of classes of periodic functions of many variables, II,” Anal. Math., 38(4), 249-289 (2012). · Zbl 1274.42086
[27] K. A. Bekmaganbetov and Ye. Tolengazy, “Order of the orthoprojection widths of the anisotropic Nikol’skii-Besov classes in the anisotropic Lorentz space,” Eurasian Math. J., 7(3), 8-16 (2016). · Zbl 07238440
[28] Balgimbaeva, SA; Smirnov, TI, Estimates of the Fourier widths of classes of periodic functions with a given majorant of the modulus of smoothness, Sibir. Mat. Zh., 59, 2, 277-292 (2018)
[29] Fedunyk-Yaremchuk, OV; Hembars’ka, SB, Estimates of approximative characteristics of the classes \({B}_{p,\theta}^{\Omega}\) of periodic functions of several variables with given majorant of mixed moduli of continuity in the space L_q, Carpathian Math. Publ., 11, 2, 281-295 (2019) · Zbl 1436.42003
[30] Romanyuk, AS, Approximation of the classes \({B}_{p,\theta}^r\) of periodic functions of many variables by linear methods and the best approximations, Matem. Sbornik, 195, 2, 91-116 (2004)
[31] Temlyakov, VN, Approximation of periodic functions of several variables by trigonometric polynomials and the widths of several classes, Izv. AN SSSR. Ser. Mat., 49, 5, 986-1030 (1985)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.